Alert archive / Washington / High Wind Warnings in 2013

High Wind Warning 3, NWS Pendleton, OR

February 21, 2013Morrow County, Umatilla County, Oregon; 4 counties in Washington

NWS Pendleton, OR issued this high wind warning at Feb 21, 2013, 6:32 PM PST for Morrow County, Umatilla County, Oregon; 4 counties in Washington. It took effect at Feb 22, 2013, 1:00 PM PST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2013, 6:32 PM PST (02:32 UTC)
In effect from
Feb 22, 2013, 1:00 PM PST
Expired
Feb 22, 2013, 11:00 PM PST
In force
10 hr
Issued by
NWS Pendleton, OR

Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 49 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 3:15 PM PSTNON-TSTM WND GST 615 N Richland, WASUSTAINED WIND 45 MPH WITH GUST TO 61. HANFORD 300 AREA.
Feb 22, 5:00 PM PSTNON-TSTM WND GST 6410 Nnw Richland, WASUSTAINED WIND OF 44 MPH WITH GUST TO 64. HANFORD FAST FLUX TEST FACILITY.
Feb 22, 5:30 PM PSTNON-TSTM WND GST 589 Nne Richland, WASOUTHWEST WINDS SUSTAINED AT 33 MPH GUSTING TO 58 MPH. HANFORD FRANKLIN COUNTY MESONET.
Feb 22, 8:00 PM PSTSNOW 66 Ssw Kamela, ORBOWMAN SPRINGS SNOTEL REPORTED 6 INCHES OF SNOW OVER PAST 12 HOURS. ELEVATION 4530.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2013-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2013-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WWUS76 KPDT 220232
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
632 PM PST THU FEB 21 2013

...STRONG WINDS FRIDAY AND FRIDAY EVENING ACROSS PORTIONS OF
EASTERN WASHINGTON AND EASTERN OREGON...

.A POWERFUL COLD FRONT WILL SWEEP ACROSS WASHINGTON AND OREGON
LATE FRIDAY. WINDS WILL INCREASE AHEAD OF THE COLD FRONT THEN
BECOME VERY WINDY BEHIND IT. DAMAGING WINDS ARE POSSIBLE IN SOME
AREAS...PARTICULARLY IN THE LOWER COLUMBIA BASIN OF WASHINGTON AND
OREGON.

ORZ044-WAZ028-221300-
/O.NEW.KPDT.HW.W.0003.130222T2100Z-130223T0700Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL...
PROSSER...TRI-CITIES
632 PM PST THU FEB 21 2013

...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 11 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PST FRIDAY. 


* TIMING: IT WILL BE BREEZY FRIDAY MORNING THEN WILL INCREASE
  SUBSTANTIALLY AFTER 1 PM.

* WINDS: SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH IN THE MORNING
  WILL INCREASE TO 30 TO 40 MPH IN THE AFTERNOON. GUSTS OF 55 TO
  65 MPH CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN AND STRONG WIND
  GUSTS. WATCH FOR DRIVERS WHO MAY NOT BE PREPARED FOR THE STRONG
  WINDS AND MAY SWERVE IN ANOTHER LANE. WINDS OF THESE MAGNITUDES
  WILL CAUSE FLYING DEBRIS...BROKEN TREE LIMBS...AND FALLEN POWER
  LINES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-026-027-521-221300-
/O.NEW.KPDT.WI.Y.0005.130222T2100Z-130223T1200Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON...
ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
BICKLETON...GOLDENDALE
632 PM PST THU FEB 21 2013

...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 4 AM PST
SATURDAY. 

* TIMING: IT WILL BE BREEZY FRIDAY MORNING THEN WILL INCREASE
  SUBSTANTIALLY BY LATE AFTERNOON. 

* WINDS: SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH IN THE MORNING
  WILL INCREASE TO 25 TO 35 MPH IN THE AFTERNOON. GUSTS OF 45 TO 55
  MPH CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH FOR
  DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY SWERVE
  IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY BECOME
  AIRBORNE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-WAZ029-221300-
/O.NEW.KPDT.HW.A.0001.130223T0000Z-130223T1200Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
632 PM PST THU FEB 21 2013

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* TIMING: IT WILL BE BREEZY FRIDAY MORNING THEN WILL INCREASE
  SUBSTANTIALLY BY EARLY FRIDAY EVENING.

* WINDS: SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH IN THE MORNING
  WILL INCREASE TO 30 TO 40 MPH AROUND 4 PM. GUSTS OF 45 TO 55 CAN BE
  EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS. GUSTS UP TO
  60 MPH ARE POSSIBLE IN SOME AREAS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN AND STRONG WIND
  GUSTS. WATCH FOR DRIVERS WHO MAY NOT BE PREPARED FOR THE STRONG
  WINDS AND MAY SWERVE IN ANOTHER LANE. WINDS OF THESE MAGNITUDES
  WILL CAUSE FLYING DEBRIS. BROKEN TREE LIMBS AND FALLEN POWER
  LINES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR
GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH
AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED
TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
299 
WWUS76 KPDT 221139
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
339 AM PST FRI FEB 22 2013

...STRONG WINDS TODAY AND SATURDAY ACROSS PORTIONS OF EASTERN
WASHINGTON AND EASTERN OREGON...

.A POWERFUL COLD FRONT WILL SWEEP ACROSS WASHINGTON AND OREGON
LATE THIS AFTERNOON AND EVENING. WINDS WILL INCREASE AHEAD OF THE
COLD FRONT THEN BECOME VERY WINDY BEHIND IT. DAMAGING WINDS ARE
POSSIBLE IN SOME AREAS...PARTICULARLY IN THE LOWER COLUMBIA BASIN
OF WASHINGTON AND OREGON.

ORZ044-WAZ028-222300-
/O.EXB.KPDT.WI.Y.0005.130223T0700Z-130224T0100Z/
/O.CON.KPDT.HW.W.0003.130222T2100Z-130223T0700Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL...
PROSSER...TRI-CITIES
339 AM PST FRI FEB 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PST
SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 PM PST THIS EVENING. 

* TIMING: BREEZY SOUTHWEST WINDS THIS MORNING WILL INCREASE
  SUBSTANTIALLY BY LATE AFTERNOON AND EVENING AS A COLD FRONT
  MOVES THROUGH. 

* WINDS: SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH IN THE MORNING 
  WILL INCREASE TO 25 TO 35 MPH IN THE AFTERNOON. GUSTS OF 45 
  TO 55 MPH CAN BE EXPECTED DURING THE LATE AFTERNOON AND 
  EVENING HOURS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH 
  FOR DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY 
  SWERVE IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY 
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-WAZ029-222300-
/O.UPG.KPDT.HW.A.0001.130223T0000Z-130223T1200Z/
/O.EXB.KPDT.WI.Y.0005.130222T2100Z-130224T0100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
339 AM PST FRI FEB 22 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM
PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: BREEZY SOUTHWEST WINDS THIS MORNING WILL INCREASE
  SUBSTANTIALLY BY LATE AFTERNOON AND EVENING AS A COLD FRONT
  MOVES THROUGH. 

* WINDS: SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH IN THE MORNING
  WILL INCREASE TO 25 TO 35 MPH AROUND 4 PM. GUSTS OF 40 TO 50 MPH
  CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN AND STRONG WIND GUSTS.
  WATCH FOR DRIVERS WHO MAY NOT BE PREPARED FOR THE STRONG WINDS
  AND MAY SWERVE IN ANOTHER LANE. WINDS OF THESE MAGNITUDES WILL
  CAUSE FLYING DEBRIS. BROKEN TREE LIMBS AND FALLEN POWER LINES
  ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-026-027-521-222300-
/O.CON.KPDT.WI.Y.0005.130222T2100Z-130223T1200Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON...
ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
BICKLETON...GOLDENDALE
339 AM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM PST SATURDAY. 

* TIMING: BREEZY SOUTHWEST WINDS THIS MORNING WILL INCREASE
  SUBSTANTIALLY BY MID AFTERNOON AND EVENING AS A COLD FRONT
  MOVES THROUGH.

* WINDS: SOUTHWEST TO WEST WINDS AT 15 TO 25 MPH IN THE MORNING
  WILL INCREASE TO 25 TO 35 MPH IN THE AFTERNOON. GUSTS OF 40 TO
  50 MPH CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING
  HOURS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH 
  FOR DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY 
  SWERVE IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY 
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
467 
WWUS76 KPDT 222233
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PST FRI FEB 22 2013

...STRONG WINDS TODAY AND SATURDAY ACROSS PORTIONS OF EASTERN
WASHINGTON AND EASTERN OREGON...

.A POWERFUL COLD FRONT WILL SWEEP ACROSS WASHINGTON AND OREGON
LATE THIS AFTERNOON AND EVENING. WINDS WILL INCREASE AHEAD OF THE
COLD FRONT THEN BECOME VERY WINDY BEHIND IT. DAMAGING WINDS ARE
POSSIBLE IN SOME AREAS...PARTICULARLY IN THE LOWER COLUMBIA BASIN
OF WASHINGTON AND OREGON.

ORZ044-WAZ028-230700-
/O.CON.KPDT.HW.W.0003.000000T0000Z-130223T0700Z/
/O.CON.KPDT.WI.Y.0005.130223T0700Z-130224T0100Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL...
PROSSER...TRI-CITIES
233 PM PST FRI FEB 22 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 5 PM PST SATURDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE THIS EVENING WITH THE
  PASSAGE OF THE COLD FRONT. WINDY CONDITIONS WILL CONTINUE
  THROUGH SATURDAY.

* WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH IN
  THE LATE AFTERNOON AND EVENING. GUSTS OF 45 TO 55 MPH CAN BE
  EXPECTED. 

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH 
  FOR DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY 
  SWERVE IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY 
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-WAZ029-230700-
/O.CON.KPDT.WI.Y.0005.000000T0000Z-130224T0100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
233 PM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE SUBSTANTIALLY BY LATE
  AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA.
  WINDY CONDITIONS WILL CONTINUE THROUGH SATURDAY.

* WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH.
  GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN AND STRONG WIND
  GUSTS. WATCH FOR DRIVERS WHO MAY NOT BE PREPARED FOR THE 
  STRONG WINDS AND MAY SWERVE IN ANOTHER LANE. WINDS OF THESE 
  MAGNITUDES WILL CAUSE FLYING DEBRIS. BROKEN TREE LIMBS AND 
  FALLEN POWER LINES ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-026-027-521-230700-
/O.CON.KPDT.WI.Y.0005.000000T0000Z-130223T1200Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON...
ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
BICKLETON...GOLDENDALE
233 PM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: SOUTHWEST WINDS WILL INCREASE SUBSTANTIALLY BY LATE AFTERNOON
  AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA.

* WINDS: SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH IN
  THE LATE AFTERNOON AND EVENING. GUSTS OF 40 TO 50 MPH CAN BE
  EXPECTED THROUGH THE EVENING HOURS.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH 
  FOR DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY 
  SWERVE IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY 
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
976 
WWUS76 KPDT 230642
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1042 PM PST FRI FEB 22 2013

...STRONG WINDS TODAY AND SATURDAY ACROSS PORTIONS OF EASTERN
WASHINGTON AND EASTERN OREGON...

.A POWERFUL COLD FRONT WILL SWEEP ACROSS WASHINGTON AND OREGON
LATE THIS AFTERNOON AND EVENING. WINDS WILL INCREASE AHEAD OF THE
COLD FRONT THEN BECOME VERY WINDY BEHIND IT. DAMAGING WINDS ARE
POSSIBLE IN SOME AREAS...PARTICULARLY IN THE LOWER COLUMBIA BASIN
OF WASHINGTON AND OREGON.

ORZ044-WAZ028-231445-
/O.EXP.KPDT.HW.W.0003.000000T0000Z-130223T0700Z/
/O.CON.KPDT.WI.Y.0005.130223T0700Z-130224T0100Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL...
PROSSER...TRI-CITIES
1042 PM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY...
...HIGH WIND WARNING WILL EXPIRE AT 11 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 PM PST THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY. 

* TIMING: WINDS WILL DECREASE SOME OVERNIGHT BUT WILL INCREASE
  AGAIN BY MID SATURDAY MORNING.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS TO 45 MPH...MAINLY DURING THE DAY ON SATURDAY.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH 
  FOR DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY 
  SWERVE IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY 
  BECOME AIRBORNE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-508-WAZ029-231445-
/O.CON.KPDT.WI.Y.0005.000000T0000Z-130224T0100Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER...
CONDON...FOSSIL...DAYTON...WAITSBURG...WALLA WALLA
1042 PM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SATURDAY. 

* TIMING: WINDS WILL DECREASE SOME OVERNIGHT BUT WILL INCREASE
  AGAIN BY MID SATURDAY MORNING.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS TO 45 MPH...MAINLY DURING THE DAY ON SATURDAY.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH 
  FOR DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY 
  SWERVE IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY 
  BECOME AIRBORNE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-042-WAZ024-026-027-521-231200-
/O.CON.KPDT.WI.Y.0005.000000T0000Z-130223T1200Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR...
MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...WHITE SALMON...
ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...
BICKLETON...GOLDENDALE
1042 PM PST FRI FEB 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: IT WILL BE VERY WINDY AT TIMES TONIGHT. 

* WINDS: SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* IMPACTS: TRAVELERS WILL EXPERIENCE SUDDEN WIND GUSTS. WATCH 
  FOR DRIVERS WHO MAY NOT BE PREPARED FOR CROSS WINDS AND MAY 
  SWERVE IN ANOTHER LANE. LOOSE OBJECTS MAY ALSO SUDDENLY 
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Feb 21, 2:50 PM PST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 21, 2:50 PM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PST THU FEB 21 2013

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH SATURDAY. A LOW PRESSURE SYSTEM WILL
TRACK ACROSS THE TWO STATE AREA TONIGHT AND BRING ACCUMULATING SNOW
TO THE AREA MOUNTAINS. THE SNOW IS EXPECTED TO PERSIST ACROSS THE
EAST SLOPES OF THE WASHINGTON CASCADES AND BLUE MOUNTAINS INTO
SATURDAY AND A WINTER STORM WARNING IS IN EFFECT. ANOTHER STRONGER
STORM AND ITS ASSOCIATED COLD FRONT WILL AFFECT OUR AREA TOMORROW.

THE STORM TOMORROW WILL INCREASE PCPN CHANCES ACROSS THE ENTIRE AREA
AND THE SNOW ACROSS THE HIGHER ELEVATIONS WILL BECOME HEAVY AT
TIMES. A CHALLENGE WILL BE WITH SOME WARM AIR MOVING INTO OUR AREA
FRIDAY AFTERNOON. THIS WARM AIR COULD CHANGE THE SNOW OVER TO RAIN
ALONG THE EAST SLOPES OF THE OREGON CASCADES AND JOHN DAY HIGHLANDS
BEFORE TURNING BACK TO ALL SNOW FRIDAY EVENING. THUS THERE REMAINS
A WINTER STORM WATCH FOR THIS AREA AND OVER THE GRANDE RONDE AND
WALLOWAS.

AS THE COLD FRONT RUSHES ACROSS THE REGION FRIDAY AFTERNOON AND
EVENING...THIS WILL PRODUCE BREEZY TO WINDY CONDITIONS OVER THE
BASIN. THE WINDY WEST WINDS COULD ALSO REDUCE VISIBILITIES IN
AREAS OF BLOWING AND DRIFTING SNOW OVER THE MOUNTAINS. THESE WINDY
CONDITIONS SHOULD PERSIST INTO SATURDAY. WHILE THE BULK OF THE STORM
AND COLD FRONT PUSHES EAST FRIDAY NIGHT...THERE REMAINS STRONG
UPSLOPE FLOW THAT WILL KEEP LIGHT TO MODERATE SNOW IN THE  MOUNTAINS
FOR SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT...ACTIVE WEATHER
WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THE TROUGH OF LOW
PRESSURE WILL MOVE EAST AND A DRIER NORTHWEST FLOW WILL BRING A
DECREASE IN PRECIPITATION ACROSS THE AREA SATURDAY NIGHT. THE NEXT
DISTURBANCE WILL IMPACT THE AREA ON SUNDAY WITH A WEAK WARM FRONT
FOLLOWED BY A COLD FRONT SUNDAY NIGHT INTO MONDAY. THIS SYSTEM IS
EXPECTED TO HAVE LESS PRECIPITATION THAN THE SYSTEM DURING THE EARLY
WEEKEND...BUT WITH LOW SNOW LEVELS...SNOW SHOWERS WILL BE POSSIBLE
2000-2500 FEET AND HIGHER. THERE WILL BE A BRIEF BREAK MONDAY NIGHT
INTO TUESDAY BEFORE THE NEXT WEATHER SYSTEM MOVES INTO THE AREA ON
WEDNESDAY...BRINGING ANOTHER CHANCE OF SHOWERS TO THE AREA. SNOW
LEVELS WILL BEGIN TO RISE WITH THIS SYSTEM WITH CHANCES OF RAIN IN
THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. DMH

&&

.AVIATION...00Z TAFS...RAIN SHOWERS WILL CONTINUE ALONG THE
FOOTHILLS AND INTO THE BLUE MOUNTAINS (IMPACTING KALW AND KPDT) THIS
EVENING AS A DISTURBANCE MOVES INTO THE AREA. A COLD FRONT WILL
CROSS THE REGION TOMORROW WITH INCREASING PRECIPITATION AHEAD OF
IT...IMPACTING ALL TAF SITES. MVFR CONDITIONS IN LOWER CEILINGS ARE
POSSIBLE AT ALL TAF SITES DURING THE EARLY MORNING HOURS. SURFACE
WINDS WILL BE BREEZY ACROSS THE AREA THIS AFTERNOON BUT ARE EXPECTED
TO DECREASE OVERNIGHT. WINDS WILL INCREASE AGAIN WITH THE PASSAGE OF
THE COLD FRONT WITH GUSTS 25-30 KTS POSSIBLE DURING THE AFTERNOON.
DMH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  34  52  33  46 /  50  90 100  40
ALW  36  52  37  47 /  50  90 100  40
PSC  36  51  35  53 /  20  90 100  20
YKM  30  49  30  50 /  20  80  70  20
HRI  34  52  34  51 /  30  90  90  20
ELN  30  45  31  46 /  30  80  80  30
RDM  28  50  26  40 /  40  80  80  40
LGD  31  43  32  38 /  60  90 100  70
GCD  29  46  30  37 /  40  90 100  60
DLS  34  50  37  49 /  50  90  90  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON
     ORZ049-050-503-505-506-509.

     WINTER STORM WARNING UNTIL 10 PM PST SATURDAY ABOVE 4000 FEET
     FOR THE ORZ502.

WA...WINTER STORM WARNING UNTIL 10 PM PST SATURDAY ABOVE 4000 FEET
     FOR THE WAZ030.

     WINTER STORM WARNING UNTIL 4 PM PST SATURDAY WAZ520.

&&

THREAT INDEX
FRIDAY : YELLOW
SATURDAY : YELLOW
SUNDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

97/84/84
Hazardous weather outlook, Feb 21, 4:44 AM PST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
444 AM PST THU FEB 21 2013

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
221245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
444 AM PST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW
     EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, NORTHERN BLUE MOUNTAINS OF OREGON

A WEATHER SYSTEM MOVING ACROSS THE REGION WILL BRING SNOW TO THE
MOUNTAINS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW FRIDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON CASCADES,
     GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
     OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

SNOW SATURDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON CASCADES,
     GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS
     OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST FRIDAY
AND SATURDAY. THIS SYSTEM WILL BRING HEAVY SNOW TO THE MOUNTAINS.
GUSTY WINDS ARE LIKELY AS WELL. THE HEAVIEST PRECIPITATION AND
STRONGEST WINDS WILL BE FRIDAY AFTERNOON INTO THE EVENING ASSOCIATED
WITH A COLD FRONT MOVING THROUGH THE REGION. SIGNIFICANT SNOW IS
LIKELY OVER THE CASCADES AND BLUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:32 PM PSTHigh Wind WatchPDTGilliam, Morrow, Umatilla, Wheeler9 hr
Feb 21, 6:32 PM PSTWind AdvisoryPDTGilliam, Morrow, Sherman, Umatilla, Wasco, Wheeler40 hr
Feb 21, 7:02 PM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Grant, Jefferson, Union, Wallowa and 2 more38 hr

Nearby

High Wind Warnings in Washington, 2013High Wind Warnings in Oregon, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.